Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 8, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 10, 2020, 11:30 AM CDT for Haskell County, Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2020, 11:30 AM CDT (16:30 UTC)
- Expired
- Sep 10, 2020, 5:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Haskell County, TX
The radar
The Dyess AFB radar (KDYX), 65 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 2:15 PM CDT | FLASH FLOOD | 10 Ssw Irby, TX | WATER FROM LAKE STAMFORD ENTERED SEVERAL HOMES NEAR THE LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 165 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
379
WGUS54 KSJT 101630
FFWSJT
TXC207-102215-
/O.NEW.KSJT.FF.W.0008.200910T1630Z-200910T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
1130 AM CDT Thu Sep 10 2020
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Southeastern Haskell County in west central Texas...
* Until 515 PM CDT.
* At 1119 AM CDT, Emergency Management reported homes may flood
along lake Stamford. Flooding is ongoing or expected to begin
shortly.
HAZARD...Damage to homes along Lake Stamford.
SOURCE...Emergency management.
IMPACT...Damage to homes along Lake Stamford.
* Some locations that will experience flash flooding include...
Stamford and Lake Stamford Marina.
This includes the following streams and drainages...
California Creek and Paint Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3301 9957 3307 9954 3311 9959 3307 9965
3304 9964
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 7:02 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Sep 10, 7:02 AM CDT, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 702 AM CDT Thu Sep 10 2020 ...New AVIATION... .SHORT TERM... (Today and Tonight) Issued at 441 AM CDT Thu Sep 10 2020 A closed upper low currently over the Four Corners region, will begin lifting northeast towards the Central Plains today. Out ahead of this system, weak disturbances lifting northeast across the area will bring additional showers and a few thunderstorms to the area through tonight. Will carry high rain chances today, with lower chances for tonight. Rainfall amounts will be much lower than what we saw yesterday, with most area seeing 3/4 inch or less of precipitation. Could see some isolated amounts exceeding 1 inch over southern sections and due to saturated soils, will keep the Flash Flood Watch going through its expiration time of 1 PM this afternoon. Expect cloudy skies today, with well below normal temperatures. Highs will be mainly in the upper 50s to around 60 degrees, except over far southeast counties where some lower 60s are expected. Little change in temperatures expected tonight, with lows in the mid and upper 50s. && .LONG TERM... (Friday through Wednesday) Issued at 403 AM CDT Thu Sep 10 2020 The lingering upper low across the Four Corners region will finally trek northeastward on Friday, with heavy rain drawing to a close across the area. We may still see a few lingering showers mainly across the south, but the weekend should be mostly dry. Temperatures will be on the rebound for the weekend, with highs climbing back into the mid to upper 80s. A ridge builds back in over the southwest for early to mid week next week, keeping most of the area dry. Southern parts of the forecast area could continue to see a few diurnally driven showers, but no strong forcing seen for any more widespread precipitation. Temperatures will remain seasonal through the extended with highs in the 80s and lows in the 60s. 08 && .AVIATION... (12Z TAFS) Issued at 653 AM CDT Thu Sep 10 2020 Aa combination of MVFR/IFR ceilings will persist across the terminals the next 24 hours. Scattered showers will spread north across the area this morning, with a diminishing coverage expected later this afternoon. Additional precipitation may develop primarily across the southern terminals after midnight tonight. Expect reductions in visibility due to showers and some fog, with visibilities generally in the MVFR range. && .PRELIMINARY POINT TEMPS/POPS... Abilene 59 54 73 61 / 60 30 20 5 San Angelo 59 55 75 62 / 70 40 40 5 Junction 63 57 80 63 / 70 30 20 5 Brownwood 63 57 77 61 / 60 20 10 0 Sweetwater 57 53 73 62 / 60 40 30 5 Ozona 59 53 75 63 / 70 40 40 10 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 1 PM CDT this afternoon for Crockett- Kimble-Mason-Menard-Schleicher-Sutton. && SHORT TERM...24 LONG TERM....19 AVIATION...24
Hazardous weather outlook, Sep 10, 6:27 AM CDT, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 627 AM CDT Thu Sep 10 2020 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-111130- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 627 AM CDT Thu Sep 10 2020 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Showers and a few thunderstorms are expected again today, mainly during the morning hours. Heavy rainfall and the potential for localized flooding will be greatest across the Northern Edwards Plateau and Northwest Hill Country, where a Flash Flood Watch remains in effect until 1 PM this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Sep 10, 8:46 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
846 AM CDT THU SEP 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST 1 NW HASKELL 33.17N 99.74W
09/08/2020 M63 MPH HASKELL TX MESONET
&&
HGNearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.